Florida, 2007

Tornadoes and Damaging Winds in Florida, April 15, 2007

April 15, 2007 · NWS JAX · 19 events in 9 counties and zones

A surface low rapidly deepened over NC during the early morning hours of April 15, 2007, as the parent upper level trough phased with the surface feature. A squall line of severe storms preceding a cold front moved through northeast Florida during the early morning hours of April 15th and produced multiple supercells.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface low rapidly deepened over NC during the early morning hours of April 15, 2007, as the parent upper level trough phased with the surface feature. A squall line of severe storms preceding a cold front moved through northeast Florida during the early morning hours of April 15th and produced multiple supercells.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 15, 2:06 AM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 15, 2:06 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED FIRE WEATHER SECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 AM EDT SUN APR 15 2007

...STRONG TO SEVERE THUNDERSTORMS STILL POSSIBLE THIS MORNING...
...VERY WINDY CONDITIONS EXPECTED THIS AFTERNOON...

.SHORT TERM...TODAY THROUGH TUESDAY...

TODAY...PRE-FRONTAL SQUALL LINE FINALLY ON THE DOOR STEP OF
FORECAST AREA AND IT WILL MAKE A FINAL PUSH THROUGH THE MID
MORNING HOURS WITH ISOLD SVR STORMS WITH WIND/ISOLD TORNADOES. MAY
NEED TO ISSUE A TOR WATCH FOR NE FL AS SQUALL LINE PUSHES EAST OUT
OF THE GOMEX. VERY STRONG PRESSURE RISES BEHIND COLD FRONT THIS
AFTERNOON WILL ALLOW FOR STRONG JET TO MIX DOWN WEST WINDS
SUSTAINED AT 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH POSSIBLE AT
TIMES AND HAVE LEFT CURRENT WIND ADVISORY IN PLACE. MAX TEMPS
WILL MOST LIKELY BE IN THE 70S THIS MORNING WITH FALLING TEMPS
THROUGH THE 60S THIS AFTERNOON.

TONIGHT...SKIES WILL BECOME CLEAR OVERNIGHT WITH BRISK WEST WINDS
CONTINUING AT 15 TO 20 MPH WITH GUSTS TO 30 MPH CONTINUING. MIN
TEMPS BOTTOMING OUT IN THE 40S TOWARD MORNING WITH WIND CHILLS IN
THE 30S AT TIMES TOWARD DAYBREAK.

MONDAY...SUNNY...COOL AND WINDY CONDITIONS WILL CONTINUE WITH WEST
WINDS OF 20 TO 25 MPH MIXING DOWN TO THE SURFACE AS MAX TEMPS TOP
OUT IN THE LOWER 70S IN MANY LOCATIONS.

MONDAY NIGHT...NWLY WINDS WILL SUBSIDE TO 10 TO 15 MPH WITH COOL
MIN TEMPS ONCE AGAIN IN THE 40S UNDER CLEAR SKIES.

TUESDAY...HIGH PRESSURE WILL SETTLE OVER THE REGION WITH WINDS
SETTLING DOWN TO 10 MPH OR LESS BY THE AFTERNOON. MOSTLY SUNNY
SKIES AND MILD TEMPS REBOUNDING CLOSE TO 80 DEGREES.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
QUICK MOVING SFC LOW WILL PUSH ACRS THE FORECAST AREA WITH
ISOLD/SCTD SHOWERS ON WEDNESDAY...THEN HIGH PRESSURE WILL RE-BUILD
IN FOR THE REST OF THE PERIOD WITH DRY AND SEASONABLY MILD
CONDITIONS.

&&

.AVIATION...SQUALL LINE WILL MOVE INTO CENTRAL GA/BIG BEND AREA BY
08Z AND PUSH EASTWARD THROUGH 14Z. HAZARDOUS CONDITIONS EXPECTED IN
ASSOCIATION WITH THIS SQUALL...INCLUDING +TSRA WITH IFR IN THE
STRONGEST PORTIONS OF THE LINE. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE AS WELL. SUSTAINED SOUTHERLY WINDS OF 10 TO 15 KT WILL VEER
TO SUSTAINED WEST WINDS OF 25 TO 30 KT GUSTING TO 35 TO 40 KT BY 15Z.

&&

.MARINE...DANGEROUS CONDITIONS ARE EXPECTED TODAY. INCLUDED THE
NEARSHORE WATERS IN THE GALE WARNING...WHICH HAS BEEN EXTENDED
THROUGH 00Z TUESDAY. SQUALL LINE WILL MOVE THROUGH THE COASTAL
WATERS BEGINNING EARLY THIS MORNING WITH ISOLATED CELLS DEVELOPING
AHEAD. ISOLATED SEVERE STORMS ARE POSSIBLE. NO OTHER CHANGES HAVE
BEEN MADE TO HEADLINES.

&&

.FIRE WEATHER...DROPPED THE FIRE WEATHER WATCH/RFW FOR TODAY.
RELATIVE HUMIDITIES WILL BRIEFLY APPROACH CRITICAL VALUES. THE MAIN
CONCERN TODAY WILL BE STRONG WINDS OF 25 TO 30 MPH GUSTING AS HIGH
AS 45 MPH AT TIMES. A RED FLAG WARNING HAS BEEN ISSUED FOR TOMORROW
DUE TO WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  39  72  44 /  50   0   0   0
SSI  73  46  68  51 /  60   0   0   0
JAX  72  41  73  47 /  60   0   0   0
SGJ  75  45  72  51 /  60   0   0   0
GNV  71  41  73  46 /  60   0   0   0
OCF  72  42  72  45 /  60   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 8 PM EDT MONDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...RED FLAG WARNING FROM 11 AM TO 8 PM EDT MONDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     WIND ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING FROM 2 PM THIS AFTERNOON TO 10 AM EDT MONDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM EDT MONDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

HESS/HURLBUT
Hazardous weather outlook, Apr 15, 5:22 AM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
622 AM EDT SUN APR 15 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
622 AM EDT SUN APR 15 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 11 AM FOR THE FOLLOWING COUNTIES IN
SOUTHEAST GEORGIA...APPLING...ATKINSON...BACON...COFFEE...JEFF
DAVIS...WAYNE...PIERCE AND WARE...

...VERY WINDY CONDITIONS EXPECTED FOR ALL AREAS TODAY...

.THUNDERSTORM IMPACT...
PRE-FRONTAL SQUALL LINE AND COLD FRONT WILL PUSH ACROSS THE FORECAST
AREA THIS MORNING WITH STRONG TO ISOLATED SEVERE THUNDERSTORM
ACTIVITY. STRONG AND DAMAGING WINDS WILL BE THE MAIN THREAT BUT
ISOLATED TORNADOES WILL REMAIN POSSIBLE...MAINLY ACROSS SOUTHEAST
GEORGIA. ALL THUNDERSTORM ACTIVITY WILL PUSH OFFSHORE BY THIS
AFTERNOON.

.HIGH WIND IMPACT...
VERY WINDY CONDITIONS ARE EXPECTED TODAY AND A WIND ADVISORY IS IN
EFFECT FOR ALL AREAS. SOUTHWEST WINDS OF 20 TO 25 MPH THIS MORNING
WILL SHIFT TO THE WEST BEHIND THE COLD FRONT THIS AFTERNOON AND
INCREASE TO 25 TO 30 MPH WITH GUSTS TO 45 MPH AT TIMES. THESE
WINDS WILL BE STRONG ENOUGH TO CAUSE MINOR DAMAGE AND SOME POWER
OUTAGES WILL BE POSSIBLE.

.WIND AND SEA IMPACT...
GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS. GALE FORCE
WIND GUSTS WILL BE POSSIBLE IN STRONG THUNDERSTORM ACTIVITY THIS
MORNING...THEN WEST WINDS WILL INCREASE TO GALE FORCE ACROSS THE
COASTAL WATERS THIS AFTERNOON AND CONTINUE TONIGHT INTO MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

WINDY CONDITIONS WILL CONTINUE ON MONDAY WITH WEST WINDS OF 20 TO
25 WITH GUSTS TO 35 MPH DURING THE DAYTIME HOURS.

DANGEROUS FIRE CONDITIONS WILL EXIST MONDAY AND TUESDAY AS DRY AIR
PUSHES INTO THE FORECAST AREA ALONG WITH STRONG WINDS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME IN THE TORNADO WATCH
AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

In the hours before

Special weather statement, Apr 15, 1:16 AM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
216 AM EDT SUN APR 15 2007

GAZ133-150645-
JEFF DAVIS-
216 AM EDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
FOR STRONG WINDS AND POSSIBLE FUNNEL CLOUDS VALID UNTIL 245 AM EDT...

AT 216 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF HAZLEHURST...MOVING
NORTHEAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
ALONG HIGHWAY 221 THROUGH 245 AM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Apr 15, 5:01 AM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 AM EDT SUN APR 15 2007

FLZ020>022-GAZ162-151045-
COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
601 AM EDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
SUWANNEE...NORTHERN COLUMBIA...HAMILTON AND ECHOLS COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 645 AM EDT...

AT 601 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 5 MILES WEST OF SUWANNEE SPRINGS...MOVING NORTHEAST AT 40
MPH. WILL ALSO AFFECT AREAS AROUND LIVE OAK...SUWANNEE SPRINGS...
JASPER AND BELMONT THROUGH 645 AM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Apr 15, 5:02 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 AM EDT SUN APR 15 2007

GAZ132-133-151030-
COFFEE-JEFF DAVIS-
602 AM EDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 630 AM
EDT...

AT 602 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 7 MILES SOUTHWEST OF RED BLUFF...OR 9 MILES NORTHWEST OF
AMBROSE...MOVING EAST AT 50 MPH. WILL ALSO AFFECT AREAS AROUND RED
BLUFF...PRIDGEN...SNIPESVILLE AND HAZLEHURST THROUGH 630 AM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HURLBUT
Special weather statement, Apr 15, 5:35 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 AM EDT SUN APR 15 2007

GAZ150-163-164-151115-
CHARLTON-CLINCH-WARE-
635 AM EDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
SOUTHERN CLINCH AND SOUTHERN WARE COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 715 AM EDT...

AT 635 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES WEST OF FARGO...MOVING NORTHEAST
AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND FARGO
AND STEVEN FOSTER STATE PARK THROUGH 715 AM EDT. GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY
DEVELOP WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL
Special weather statement, Apr 15, 5:42 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EDT SUN APR 15 2007

FLZ022-023-151115-
BAKER-COLUMBIA-
642 AM EDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
BAKER AND NORTHERN COLUMBIA COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 715 AM EDT...

AT 642 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHEAST OF WHITE SPRINGS...
MOVING NORTHEAST AT 35 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 11:10 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
April 15, 6:10 AM EST
Where
Nassau County, 0.6 mi W of Hilliard to 0.6 mi W of Bryceville
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.680, -81.930

Numerous reports of downed trees and power lines were reported in Hilliard, Bryceville and Callahan.

Tornado, Baker

When
April 15, 6:15 AM EST
Where
Baker County, 1.38 mi WNW of Baxter
Rating
EF2
Path length
1.5 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
30.530, -82.250

An EF2 tornado tracked across rural farmland in extreme northeast Baker county, just southwest of Moniac. A residence off of Moccasin Creek Road had an out building destroyed, widespread tree damage and minor damage to the primary residence.

Thunderstorm Wind, Baker

When
April 15, 6:30 AM EST
Where
Baker County, 5 mi NE of Taylor to 7 mi NNE of Taylor
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.481, -82.221

Trees were blown down across Florida County Road 2. Power lines were down in the vicinity.

Thunderstorm Wind, Nassau

When
April 15, 6:30 AM EST
Where
Nassau County, 2.08 mi S of Dyal
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.590, -81.870

Numerous trees and power lines were blown down between Callahan and Hilliard.

Thunderstorm Wind, Baker

When
April 15, 6:30 AM EST
Where
Baker County, 1.38 mi WNW of Baxter
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.530, -82.250

Scattered trees and isolated power lines were blown down in northeast Baker county.

Thunderstorm Wind, Marion

When
April 15, 7:00 AM EST to 7:05 AM EST
Where
Marion County, 2.16 mi SSE of Early Bird
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.150, -82.360

Numerous trees and power lines were blown down in Tropicana, which is about 5 miles E of Rainbow Lakes Estates.

Thunderstorm Wind, Alachua

When
April 15, 7:10 AM EST to 7:15 AM EST
Where
Alachua County, 1.2 mi W of Gainesville North
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.670, -82.340

Scattered tress and power lines were blown down in Gainesville. One tree fell on a home along NW 110th Terrace.

Thunderstorm Wind, Alachua

When
April 15, 7:15 AM EST to 7:17 AM EST
Where
Alachua County, 3.3 mi NNE of Waldo
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.820, -82.140

Trees were blown down and pea size hail was reported just south of Hampton. One large tree was split and topped at 8 feet above the ground.

Thunderstorm Wind, Clay

When
April 15, 7:25 AM EST
Where
Clay County, Orange Park
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
30.170, -81.700

Trees were blown down across Fleming Island. One tree was blown down on a fence in the Stoney Glen neighborhood of Eagle Harbor.

Thunderstorm Wind, Bradford

When
April 15, 7:40 AM EST
Where
Bradford County, 1.83 mi NE of Graham
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.890, -82.200

Power lines and trees were blown down along County Road 235 and County Road 218, about 8 miles east of Brooker.

Thunderstorm Wind, Marion

When
April 15, 7:40 AM EST
Where
Marion County, 0.69 mi S of Belleview
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
29.060, -82.050

Thunderstorm wind gusts downed trees which fell on and destroyed a mobile home at 139 Lane Avenue in southeast Belleview. Price of damage was estimated.

Thunderstorm Wind, Duval

When
April 15, 8:00 AM EST
Where
Duval County, 0.91 mi NW of Isle of Palms South
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.280, -81.440

Many trees were damaged about 3 miles west of Jacksonville Beach by thunderstorm wind gusts. One limb was about 12 feet long.

Thunderstorm Wind, Putnam

When
April 15, 8:45 AM EST
Where
Putnam County, 2.83 mi SSW of Bostwick
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.730, -81.640

Trees were blown down by thunderstorm wind gusts along a rural road off of U.S. Highway 17, about 3 miles south of Bostwick.

Thunderstorm Wind, Putnam

When
April 15, 8:45 AM EST
Where
Putnam County, 0.6 mi E of Francis
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.650, -81.710

Numerous trees were blown down along State Road 100 in Bardin, about 3 miles west of Palatka.

Thunderstorm Wind, Putnam

When
April 15, 9:00 AM EST
Where
Putnam County, 2.27 mi SW of Bostwick
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.750, -81.660

Numerous trees and power lines were blown down about 8 miles north of Palatka.

Thunderstorm Wind, Putnam

When
April 15, 9:00 AM EST
Where
Putnam County, 2.4 mi W of Federal Pt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.730, -81.560

A shed was blown down and a tree fell on a vehicle at Bridgeport and West River Road, about 8 miles northeast of Palatka.

Thunderstorm Wind, Putnam

When
April 15, 9:00 AM EST
Where
Putnam County, 0.6 mi E of Palatka Kay Arkin Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.650, -81.670

Numerous trees and power lines were blown down about 1 mile west of Palatka.

Tornado, St. Johns

When
April 15, 9:10 AM EST
Where
St. Johns County, 1.83 mi NW of Summer Haven
Rating
EF1
Path length
0.2 mi
Path width
50 yd
Reported by
Public
Coordinates
29.720, -81.240

The public reported a tornadic waterspout over the Intra-coastal Waterway approximately 1 mile south of Crescent Beach. Boat house roofs were blown off, trees along the intra-coastal were snapped, pieces of lumber were embedded in buildings, there were broken windows and signs along A1A were bent at 45 degrees.

Thunderstorm Wind, St. Johns

When
April 15, 9:12 AM EST
Where
St. Johns County, 1.83 mi NW of Summer Haven
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.720, -81.240

Power lines were blown down along A1A, just south of State Road 26, north of Fort Matanzas. A person was trapped in a car by downed power lines but suffered no injuries. Winds caused minor roof damage to some buildings south of the State Road 26 and A1A intersection.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22132, 22128, 22134, 22136, 22145, 22138, 22139, 22140, 22141, 22142, 22143, 22144, 22146, 22147, 22148, 22150, 22152, 22131, 22153.